MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL GUARDIAN MOTORIZED DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL GUARDIAN MOTORIZED DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 575-011
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
A lead extraction procedure commenced to remove two leads.The physician chose a spectranetics 11f tightrail guardian motorized dilator sheath to treat the patient.During removal of the 2nd lead, the tightrail guardian displayed an unrecoverable error state (ure) and could no longer be used.A 2nd tightrail guardian was opened, and the case was completed with no reported patient harm.During device evaluation, it was discovered that the blades of the tightrail guardian were in an extended position past the distal tip, resulting in sharp edges.This report captures the 11f tightrail guardian with blades extended, sharp edges, potential for harm.
 
Additional Manufacturer Narrative
Patient inforamtion: unknown.Relevant tests/laboratory data: unknown.Other relevant history: unknown.The evaluation and investigation is ongoing, therefore conclusion not yet available.A supplemental mdr will be submitted upon completion.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
This event is no longer reportable for the tightrail guardian reported for sharp edges.Upon further review, the device was returned with the blades retracted and not in an extended position.There is no potential for harm.
 
Additional Manufacturer Narrative
B5/h2): this event is no longer reportable.G3): further review of device evaluation occurred 10apr2023.H3): further review of device evaluation confirmed that the tightrail guardian was returned with the blades retracted within the distal tip.After the device evaluation began was when the blades were extended during manipulation of the device.H6): based on further review of the device evaluation, this event is no longer reportable.It was determined that the tightrail guardian''s blades were retracted upon return of the device.Certain h6 codes submitted on the initial mdr are no longer applicable and updated with: investigation findings code 213 (replaces 3233), and investigation conclusions code 67 (replaces 11).Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
SPECTRANETICS TIGHTRAIL GUARDIAN MOTORIZED DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key16518694
Report Number1721279-2023-00044
Device Sequence Number14278238
Product Code DRE
UDI-Device Identifier00813132027438
UDI-Public(01)00813132027438(11)221129(17)241129(10)CNB22L29A
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K223472
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/29/2024
Device Model Number575-011
Device Catalogue Number575-011
Device Lot NumberCNB22L29A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/09/2023
Supplement Report FDA Received Date04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LEADS MANUFACTURERS/MODELS UNK; TRACTION USED FOR LEADS, MANUFACTURER/TYPE UNK
Patient SexUnknown